Exponential asymptotic flocking in the Cucker-Smale model with distributed reaction delays
Online Publication Date2020-08-25
Print Publication Date2020
Permanent link to this recordhttp://hdl.handle.net/10754/665370
MetadataShow full item record
AbstractWe study a variant of the Cucker-Smale system with distributed reaction delays. Using backward-forward and stability estimates on the quadratic velocity fluctuations we derive sufficient conditions for asymptotic flocking of the solutions. The conditions are formulated in terms of moments of the delay distribution and they guarantee exponential decay of velocity fluctuations towards zero for large times. We demonstrate the applicability of our theory to particular delay distributions - exponential, uniform and linear. For the exponential distribution, the flocking condition can be resolved analytically, leading to an explicit formula. For the other two distributions, the satisfiability of the assumptions is investigated numerically.
CitationHaskovec, J., & Markou, I. (2020). Exponential asymptotic flocking in the Cucker-Smale model with distributed reaction delays. Mathematical Biosciences and Engineering, 17(5), 5651–5671. doi:10.3934/mbe.2020304
SponsorsJH acknowledges the support of the KAUST baseline funds. IM was funded by the project ARCHERS - Stavros Niarchos Foundation - IACM.
Except where otherwise noted, this item's license is described as This is an open access article distributed under the terms of the Creative Commons Attribution License.